MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72202597
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Perforation (2001)
Date of Event 12/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an arthroscopic examination of the shoulder joint, it was noticed that the two twinfix ultra that were implanted broke at the head and thread junction.The procedure was resumed, after a non-significant delay, using an equivalent sn back up device.All pieces were removed using forceps.The back up device was used in a new bone hole and there was a void left in the patient.No additional anesthesia was required.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h2: additional information on: b5, e1.
 
Event or Problem Description
It was reported that, during an arthroscopic examination of the shoulder joint, it was noticed that the two twin-fix ultra that were implanted broke at the head and thread junction.The procedure was resumed, after a non-significant delay, using an equivalent s+n back up device.All pieces were removed using forceps, tweezers and suction.The back up device was used in a new bone hole.The third bigger anchor was implanted in the original hole.No additional anesthesia was required.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported devices were received for evaluation.A visual inspection revealed two devices were returned together in a single original packaging with the batch number of the complaint on the label.Device one, the sutures were still run through the eyelet of the anchor.The anchor was off of the device and was fractured below the eyelet.Bio debris was present.Device two, the anchor was on the device.The eyelet has been fractured away and was not returned.The sutures were not returned.The forks at the tip of the insertion device were bent.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an inadvertent impact event that may have occurred during device transportation, rough shipping and handling, or at the customer site, as well as the application of an unintended, inappropriate, or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23919096
Report Number1219602-2025-03352
Device Sequence Number9082066
Product Code MAI
UDI-Device Identifier03596010647559
UDI-Public3596010647559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202597
Device Lot Number2140282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer12/29/2025
01/27/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date01/15/2026
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight50 KG